Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 71
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Amar, Micol Andreucci, Daniele and Gianni, Roberto 2016. Asymptotic decay under nonlinear and noncoercive dissipative effects for electrical conduction in biological tissues. Nonlinear Differential Equations and Applications NoDEA, Vol. 23, Issue. 4,

    Bunoiu, Renata and Donato, Patrizia 2016. Unfolding homogenization in doubly periodic media and applications. Applicable Analysis, p. 1.

    Gulliksson, Mårten Holmbom, Anders Persson, Jens and Zhang, Ye 2016. A separating oscillation method of recovering theG-limit in standard and non-standard homogenization problems. Inverse Problems, Vol. 32, Issue. 2, p. 025005.

    Hoang, Viet Ha Nguyen, Thanh Chung and Xia, Bingxing 2016. Polynomial approximations of a class of stochastic multiscale elasticity problems. Zeitschrift für angewandte Mathematik und Physik, Vol. 67, Issue. 3,

    Kreisbeck, Carolin and Krömer, Stefan 2016. Heterogeneous Thin Films: Combining Homogenization and Dimension Reduction with Directors. SIAM Journal on Mathematical Analysis, Vol. 48, Issue. 2, p. 785.

    Rodríguez, Ernesto Iglesias Cruz, Manuel Ernani and Bravo-Castillero, Julián 2016. Reiterated homogenization applied to heat conduction in heterogeneous media with multiple spatial scales and perfect thermal contact between the phases. Journal of the Brazilian Society of Mechanical Sciences and Engineering, Vol. 38, Issue. 4, p. 1333.

    Жиков, Василий Васильевич Zhikov, Vasilii Vasil'evich Пастухова, Светлана Евгеньевна and Pastukhova, Svetlana Evgenievna 2016. Об операторных оценках в теории усреднения. Успехи математических наук, Vol. 71, Issue. 3(429), p. 27.

    Bufford, Laura Davoli, Elisa and Fonseca, Irene 2015. Multiscale homogenization in Kirchhoff's nonlinear plate theory. Mathematical Models and Methods in Applied Sciences, Vol. 25, Issue. 09, p. 1765.

    Curto Sillamoni, Ignacio J. and Idiart, Martín I. 2015. A model problem concerning ionic transport in microstructured solid electrolytes. Continuum Mechanics and Thermodynamics, Vol. 27, Issue. 6, p. 941.

    Matias, José and Morandotti, Marco 2015. Homogenization problems in the calculus of variations: an overview. São Paulo Journal of Mathematical Sciences, Vol. 9, Issue. 2, p. 162.

    Matias, José Morandotti, Marco and Santos, Pedro M. 2015. Homogenization of Functionals with Linear Growth in the Context of $$\mathcal A$$ A -quasiconvexity. Applied Mathematics & Optimization, Vol. 72, Issue. 3, p. 523.

    Woukeng, Jean Louis 2015. Multiscale nonlocal flow in a fractured porous medium. ANNALI DELL'UNIVERSITA' DI FERRARA, Vol. 61, Issue. 1, p. 173.

    Xia, Bingxing and Hoang, Viet Ha 2015. Sparse tensor finite elements for elastic wave equation with multiple scales. Journal of Computational and Applied Mathematics, Vol. 282, p. 179.

    Abdulle, A. and Bai, Y. 2014. Reduced-order modelling numerical homogenization. Philosophical Transactions of the Royal Society A: Mathematical, Physical and Engineering Sciences, Vol. 372, Issue. 2021, p. 20130388.

    Graf, Isabell Peter, Malte A. and Sneyd, James 2014. Homogenization of a nonlinear multiscale model of calcium dynamics in biological cells. Journal of Mathematical Analysis and Applications, Vol. 419, Issue. 1, p. 28.

    Holmbom, Anders Olsson Lindberg, Marianne and Persson, Jens 2014. Homogenization of Parabolic Equations with an Arbitrary Number of Scales in Both Space and Time. Journal of Applied Mathematics, Vol. 2014, p. 1.

    Pastukhova, S. E. 2014. Approximation of the exponential of a diffusion operator with multiscale coefficients. Functional Analysis and Its Applications, Vol. 48, Issue. 3, p. 183.

    Xia, Bingxing and Hoang, Viet Ha 2014. High Dimensional Finite Elements for Multiscale Wave Equations. Multiscale Modeling & Simulation, Vol. 12, Issue. 4, p. 1622.

    Пастухова, Светлана Евгеньевна and Pastukhova, Svetlana Evgenievna 2014. Аппроксимация экспоненты оператора диффузии с многомасштабными коэффициентами. Функциональный анализ и его приложения, Vol. 48, Issue. 3, p. 34.

    Flodén, Liselott Holmbom, Anders Olsson Lindberg, Marianne and Persson, Jens 2013. A Note on Parabolic Homogenization with a Mismatch between the Spatial Scales. Abstract and Applied Analysis, Vol. 2013, p. 1.

  • Proceedings of the Royal Society of Edinburgh: Section A Mathematics, Volume 126, Issue 2
  • January 1996, pp. 297-342

Multiscale convergence and reiterated homogenisation

  • G. Allaire (a1) and M. Briane (a2) (a3)
  • DOI:
  • Published online: 14 November 2011

This paper generalises the notion of two-scale convergence to the case of multiple separated scales of periodic oscillations. It allows us to introduce a multi-scale convergence method for the reiterated homogenisation of partial differential equations with oscillating coefficients. This new method is applied to a model problem with a finite or infinite number of microscopic scales, namely the homogenisation of the heat equation in a composite material. Finally, it is generalised to handle the homogenisation of the Neumann problem in a perforated domain.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

1E. Acerbi , V. Chiado Piat , G. Dal Maso and D. Percivale . An extension theorem from connected sets, and homogenization in general periodic domains. Nonlinear Anal. 18(1992). 481–5.

2G. Allaire . Homogenization and two-scale convergence. SIAM J. Math. Anal. 23 (1992), 1482–518.

14E. Cabib and B. Dal Maso . On a class of optimum problems in structural design. J. Opiim. Theory Appl. 56 (1988). 3965.

15D. Cioranescu and J. Saint Jean Paulin . Homogenization in open sets with holes. J. Math. Anal. Appi. 71 (1979), 590607.

16G. Dal Maso . An Introduction to Gamma-convergence (Boston: Birkhauser, 1993).

29V. Zhikov , S. Kozlov , O. Oleinik and N. Ngoan . Averaging and G-convergence. Russian Math. Surveys 34 (1979), 69147.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Proceedings of the Royal Society of Edinburgh Section A: Mathematics
  • ISSN: 0308-2105
  • EISSN: 1473-7124
  • URL: /core/journals/proceedings-of-the-royal-society-of-edinburgh-section-a-mathematics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *